Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 22, 2022, 12:45 AM CDT for 7 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 12:45 AM CDT (05:45 UTC)
- Expired
- Mar 22, 2022, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bastrop County, TX, Caldwell County, TX, Guadalupe County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WGUS54 KEWX 220545
FFWEWX
TXC021-055-187-209-287-453-491-220845-
/O.NEW.KEWX.FF.W.0002.220322T0545Z-220322T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1245 AM CDT Tue Mar 22 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Bastrop County in south central Texas...
Caldwell County in south central Texas...
Northeastern Guadalupe County in south central Texas...
Southeastern Hays County in south central Texas...
Northwestern Lee County in south central Texas...
Southeastern Travis County in south central Texas...
Southeastern Williamson County in south central Texas...
* Until 345 AM CDT.
* At 1245 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, San Marcos, Pflugerville, Kyle, Seguin, Taylor, Buda,
Lockhart, Elgin, Bastrop, Luling, Wimberley, Austin Bergstrom Int
Airport, Tanglewood Forest, Manor, Rollingwood, Martindale,
Uhland, Mustang Ridge and Thrall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2989 9809 2994 9808 3008 9796 3021 9791
3029 9775 3043 9764 3050 9752 3073 9727
3046 9716 3050 9706 3039 9707 3032 9710
3001 9734 2986 9758 2965 9768 2960 9776
2961 9787 2966 9794 2975 9800 2985 9803
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CP1 follow-up statement
181
WGUS74 KEWX 220719
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
219 AM CDT Tue Mar 22 2022
TXC021-055-187-209-287-453-491-220845-
/O.CON.KEWX.FF.W.0002.000000T0000Z-220322T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bastrop TX-Caldwell TX-Guadalupe TX-Hays TX-Lee TX-Travis TX-
Williamson TX-
219 AM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT EARLY THIS
MORNING FOR CENTRAL BASTROP, CALDWELL, NORTHEASTERN GUADALUPE,
SOUTHEASTERN HAYS, NORTHWESTERN LEE, SOUTHEASTERN TRAVIS AND
SOUTHEASTERN WILLIAMSON COUNTIES...
At 219 AM CDT, Doppler radar indicated rainfall rates have decreased
rapidly across the warned area. Between 1 and 7 inches of rain have
fallen. Additional rainfall amounts up to 1/4 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Austin, San Marcos, Pflugerville, Kyle, Seguin, Taylor, Buda,
Lockhart, Elgin, Bastrop, Luling, Wimberley, Austin Bergstrom Int
Airport, Tanglewood Forest, Manor, Rollingwood, Martindale,
Uhland, Mustang Ridge and Thrall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2989 9809 2994 9808 3008 9796 3021 9791
3029 9775 3043 9764 3050 9752 3073 9727
3046 9716 3050 9706 3039 9707 3032 9710
3001 9734 2986 9758 2965 9768 2960 9776
2961 9787 2966 9794 2975 9800 2985 9803
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 12:37 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 22, 12:37 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1237 AM CDT Tue Mar 22 2022 .AVIATION... TSRA and MVFR CIGs/VSBYs at the I-35 sites will move off to the east in the next few hours leaving VFR flying conditions later tonight through Tuesday night. Northwesterly winds at 5 to 10 KTs increase to 14 to 25 KTs with gusts to 25 to 32 KTs on Tuesday, then decrease to 5 to 12 KTs Tuesday night. && .PREV DISCUSSION... /ISSUED 931 PM CDT Mon Mar 21 2022/ UPDATE... Due to convection still along the dryline, have extended the Tornado Watch until 1 AM, although storms are showing a weakening trend. Remainder of forecast on track. PREV DISCUSSION... /ISSUED 843 PM CDT Mon Mar 21 2022/ UPDATE... After an active late afternoon and early evening, the first round of showers/thunderstorms has pushed to the north and east out of the EWX CWA. Not well resolved during the late morning and early afternoon high resolution model runs, surface observations indicate that the dryline has stalled in a largely north-south direction running from Burnet to Atascosa Counties. A series of outflow boundaries, laid down by the earlier convection, is also apparent along the I-35 corridor from Williamson to Guadalupe Counties. With flow returning to the dryline, general expectation is for the dryline to be reinforced near its currently analyzed position. Beginning to slowly creep to the east through the overnight hours, showers and thunderstorms will remain possible in the moist sector east of the boundary. Given continued deep layer wind shear residing over said moist sector, chances for severe thunderstorms will continue with any convection that can become established along the dryline (particularly to the east of I-35/I-37). SPC has trimmed its day 1 outlooks eastward to account for the current position of the dryline, continuing the slight and enhanced risks east of the 35-37 corridors, as well as the moderate across portions of Bastrop, Fayette, and Lee Counties. While large hail will be the primary concern, damaging winds and isolated tornadoes cannot be ruled out, particularly right along the dryline where surface convergence is forecast to overcome the stabilizing nocturnal boundary layer. Continue to have a way to receive watch and warning information to the east of I-35/I-37 tonight. Activity should be out of our easternmost counties by the predawn hours tomorrow morning. PREV DISCUSSION... /ISSUED 705 PM CDT Mon Mar 21 2022/ UPDATE... Please see the 00Z aviation forecast discussion below. AVIATION... Convection continues mainly along and east of the I-35 corridor this evening. Based on radar trends, we will keep TSRA in the forecast for AUS for the next hour. Some re-development is possible through this evening, but will monitor radar trends before adding to the forecast at this time. Hi-res models show development should be favored east of I-35. PREV DISCUSSION... /ISSUED 308 PM CDT Mon Mar 21 2022/ UPDATE... Have updated PoP and weather grids over the next six hours, as several convective attempts have occurred across the southern Edwards Plateau and Rio Grande Plains over the last 45 minutes. Main concern continues to be east of along/east of US 281, however. PREV DISCUSSION... /ISSUED 213 PM CDT Mon Mar 21 2022/ New SHORT TERM, LONG TERM... SHORT TERM... (This evening through Tuesday) Issued at 203 PM CDT Mon Mar 21 2022 Continue to monitor the potential for severe thunderstorms this afternoon. 18Z surface observations indicate surface cyclogenesis is commencing in the Panhandle of Texas as a high-amplitude shortwave trough/closed low continues to eject into the Big Bend Region. A complex surface setup has resulted, with the infant surface low dragging a dryline that has entered Val Verde County. An elevated dry slot and attendant region of clearing skies leads the surface dryline, and has progressed to approximately a Kerrville-Uvalde- Eagle Pass line. These two regions should continue to march east in tandem through the coming hours, reaching the US 281 corridor by the mid afternoon hours. This progression will likely prove critical, as the differential surface heating occurring on either side of the retreating cloud line, combined with the dynamic forcing and steepening lapse rates aloft, will provide an impetus for the initiation of surface-based convection along/east of US 281. Latest high-res guidance concurs with this picture, suggesting that initiation is most likely to occur between 4-5 PM. Storms that do develop are then expected to push east of the I-35/I-37 corridors through 8 PM this evening. With the core of the 850 mb low level jet axis/southeasterly low level flow currently pivoting to the east of the CWA, the phasing between the highest directional wind shear and likely initiation zone appears to be slightly out of sync. Hence, the greatest hazard of concern continues to be large, potentially damaging hail up to two inches in diameter. SPC has added a moderate risk to its day one convective outlook across an area north and east of a Hallettsville- Gonzales-New Braunfels line in light of this threat, however, damaging winds and isolated tornadoes cannot be ruled out as additional threats given the remaining shear that will be present across the region. Have a way to receive watches and warnings later this afternoon as these storms move through the area. With cyclogenesis continuing over west-central Oklahoma this evening/early tonight, southerly flow will continue, particularly to the east of I-35/I-37. This could act to reinforce the surface dryline/outflow from any early evening convection, helping to encourage a second round of thunderstorms. Most likely to occur along and east of US 77, widespread severe weather is not anticipated with this potential second batch of thunderstorms. Once convection vacates the far east later tonight, a cold front will approach the area. Entering from the northwest, expect this boundary to be through the I-35 corridor by mid-morning tomorrow, and out of our far southeastern communities by the lunch hour. No precipitation is expected with the passage. Gusty northwest winds will follow the front, leading to Near Critical fire weather conditions tomorrow. Of highest concern across the Rio Grande Plains, Winter Garden Region and southern Edwards Plateau, a Fire Weather Watch has been posted accordingly. Subsequent shifts will monitor this portion of the short term closely, potentially upgrading to a Red Flag Warning if necessary. LONG TERM... (Tuesday night through next Sunday) Issued at 203 PM CDT Mon Mar 21 2022 The main story for the extended forecast will be elevated to critical fire weather conditions through at least Sunday. Dry and breezy northwesterly flow will continue on Wednesday with westerly flow is expected on Thursday. Breezy southerly flow will return Friday through Sunday without any appreciable increase in moisture expected. The most critical time period will be Wednesday and Thursday as the northwest/west winds will be the strongest with afternoon humidity values near 10-20 percent. Southerly wind speeds on Friday will be a bit less with speeds generally at or below 10 mph and only elevated to near critical fire weather conditions are expected then. Southerly speeds will be in the 15 to 20 mph range this weekend bringing back near critical to critical fire weather conditions to mainly areas west of the I35 corridor. Highs Wednesday will be in the 60s and 70s but will warm back into the 80s to near 90 for the western areas by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 44 68 43 74 44 / 0 0 0 0 0 Austin Bergstrom Intl Airport 42 68 40 74 41 / 0 0 0 0 0 New Braunfels Muni Airport 43 71 41 78 42 / 0 0 0 0 0 Burnet Muni Airport 40 66 39 74 42 / 0 0 0 0 0 Del Rio Intl Airport 44 72 43 82 47 / 0 0 0 0 0 Georgetown Muni Airport 42 67 41 73 42 / 0 0 0 0 0 Hondo Muni Airport 40 72 39 81 42 / 0 0 0 0 0 San Marcos Muni Airport 43 69 40 77 41 / 0 0 0 0 0 La Grange - Fayette Regional 44 68 41 74 43 / 0 0 0 0 0 San Antonio Intl Airport 45 70 45 77 46 / 0 0 0 0 0 Stinson Muni Airport 46 73 45 81 46 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...04 Long-Term...Zeitler Decision Support...Platt Radar...Oaks
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 21 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 312 AM CDT Mon Mar 21 2022 TXZ171>173-183>194-202>209-217>225-228-221000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Severe thunderstorms with primary threats of large hail and tornadoes are possibly this afternoon into early evening. A Red Flag Warning is in effect for the Edwards Plateau and Rio Grande Plains this afternoon. A Wind Advisory is in effect this afternoon for Val Verde and Edwards Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions are expected to continue through Saturday, mainly during the afternoon and evening hours. A Fire Weather Watch is in effect for Tuesday afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag Warnings for critical fire weather conditions may be needed on additional days. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the NWS.
In the hours before
Local storm report, Mar 22, 12:00 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL 4 SE SAN ANTONIO 29.38N 98.44W
03/21/2022 U1.00 INCH BEXAR TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
EMPLocal storm report, Mar 22, 12:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL 2 ESE WINDCREST 29.51N 98.35W
03/21/2022 U1.00 INCH BEXAR TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
EMPLocal storm report, Mar 22, 12:02 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 2 ENE WINDCREST 29.53N 98.35W
03/21/2022 U0.75 INCH BEXAR TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
EMPLocal storm report, Mar 22, 12:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 1 NNE KIRBY 29.47N 98.38W
03/21/2022 E0.50 INCH BEXAR TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS ONE-HALF INCH
DIAMETER HAIL IN KIRBY.
&&
EMPLocal storm report, Mar 22, 12:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL 1 NNW LOCKHART 29.90N 97.68W
03/22/2022 M1.25 INCH CALDWELL TX TRAINED SPOTTER
&&
EMPLocal storm report, Mar 22, 12:22 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL 2 NE KIRBY 29.48N 98.36W
03/22/2022 E1.00 INCH BEXAR TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTS QUARTER SIZED
HAIL NEAR RITTIMAN ROAD AND FARM TO MARKET
78.
&&
EMPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CDT | Special Weather Statement | EWX | Caldwell | 51 min |
| Mar 21, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 38 min |
| Mar 21, 7:14 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Mar 21, 7:15 PM CDT | Tornado Warning | EWX | Lee | 15 min |
| Mar 21, 7:20 PM CDT | Special Weather Statement | EWX | Bastrop | 40 min |
| Mar 21, 7:36 PM CDT | Tornado Warning | EWX | Lee | 25 min |
| Mar 21, 7:55 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Mar 21, 8:00 PM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| Mar 21, 8:21 PM CDT | Special Weather Statement | EWX | Comal, Hays, Travis | 24 min |
| Mar 21, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 23 min |
| Mar 21, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Mar 21, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 21 min |
| Mar 21, 8:51 PM CDT | Special Weather Statement | EWX | Comal, Hays | 39 min |
| Mar 21, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 28 min |
| Mar 21, 9:28 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Mar 21, 11:29 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 61 min |
| Mar 21, 11:39 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Comal, Guadalupe, Wilson | 66 min |
| Mar 21, 11:45 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 60 min |
| Mar 21, 11:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 65 min |
| Mar 21, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 62 min |
| Mar 22, 12:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Frio and 7 more | 3 hr |
| Mar 22, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Lee, Williamson | 64 min |
| Mar 22, 1:06 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 54 min |
| Mar 22, 1:55 AM CDT | Special Weather Statement | EWX | Fayette, Lee | 50 min |
| Mar 22, 2:24 AM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more | 17 hr |
| Mar 22, 3:33 AM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Mar 22, 4:12 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 48 min |
| Mar 22, 4:33 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 27 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.